Get Help Now!  

  800.815.3910 

  Available 24/7   

The road to recovery starts here! Trusted, confidential help available 24/7. Speak with an addiction treatment specialist anytime. Please call us now at 800-815-3910!




Am I addicted?

by Ray

Hi, please could you perhaps help me, I'm stuck in a catch 22 situation, of my own doing.. For various reasons I doubled my body weight, which obviously looked repulsive. I got to a point that i knew if i didn't do something there was no coming back from it.

Anyway i eventually got help from one of my doctors and he's given me a script for a diet pill. I've been on it for about a year and a half and lost 30 kg but I've still got another 40 to go. .. Recently It was found that i have type b wolff-parkinson-white syndrome and my other gp says i cannot continue with the
pill or i could drop...i don't know what to do because i can't stop because I can't go back to being fat.

The past week I've been having chest pains more then normal and dizzy, apart of me is scared but I still take a pill in the morning, i cannot tell my gp about my chest pains because then he'll ask me about the diet pill.

I feel so stupid it seems like a no brainer, but i cannot go back to being fat. I've recently started seeing a physiologist because I was battling with life and needed help, anxiety and depression, but I'm even to scared to tell him because he might bypass me and cut off my supply, I don't abuse it i only take one a day, please could you help me with some advice? I haven't even told my husband what the gp said in case he stops me, is this considered addiction.


Thanks so much!

Comments for Am I addicted?

Click here to add your own comments

May not be addiction but could be psychological issue.
by: Debbie Wicker

Dear Ray,

Normally addiction is characterized by tolerance, which leads to needing more and more of the drug to get the same effect. You don't don't seem to fit this profile.

But you certainly have issues that you need to discuss with your psychologist and gp. Between them they will hopefully be able to find a medication that helps you to control your weight but doesn't aggravate your Type B Wolff-Parkinson-White syndrome.

Certain diet pills have been shown to cause heart issues, so it's likely you need to stop taking this drug now to avoid further damage. Overcoming psychological issues can be just as challenging as addiction so let you doctors help you to balance you need to loose weight with your other health issues. Doctors can do this well if you're candid with them and allow them to help you.

Good Luck,

Debbie

Reply
by: Anonymous

Thanks for your advice, I'm so stressed about it but will seriously consider what you have said x

Click here to add your own comments

Do you have a question or story? It's easy to ask your question or submit your story. How? Simply click here to return to Drug Addiction Symptoms.





and Finally Remember:

"Ask and it will be given to you; seek and you will find; knock and the door will be opened to you. For everyone who asks receives; he who seeks finds; and to him who knocks, the door will be opened."
- Matthew 7:7-8






Recent Articles

  1. Drug Addiction -- Moving into Recovery!

    Nov 24, 17 09:08 AM

    The key to dealing with drug addiction is the right information. If you've ever wondered how drug addition impacts your life this site is for you.

    Read More

  2. Addiction Treatment Programs

    Nov 23, 17 09:30 AM

    Addiction treatment programs have to be unique to fit the needs of the individual, if the first one doesn't work try another until it does..

    Read More

  3. Addiction and Divorce: When Is Enough, Enough?

    Nov 22, 17 08:42 AM

    After years of dealing with a husband or wife who is continually drinking or struggling with drug and/or alcohol use you may feel like you have had enough.

    Read More


Follow on Twitter or Google+